I haven't been diagnosed with any anxiety disorders, but my daughter has some mental illness which is effect my mental state as well. Long story short, I'm now on xanax cr,/ 80 mg of prozac/ atenenol 3x's a day/ and busiprone 50 mgs a day. But what seems to happen is the meds only work for about 2 weeks then my anxiety starts to become unreasonable again. I just feel like I have to move, can't sit still, my BP feels likes its up, I talk 100 miles an hour, can't sleep for more then 4 hours (only cause I take ambien as well), and feel like I can't catch my breathe What is going on, why do these meds stop working after a few weeks?
It is entirely possible that these medications do not work for you. Not every medication works for every individual. I've been on numerous anti anxiety meds and only found that two benzodiazepenes made any difference for me.
Since from what you've written it sounds like your anxiety is caused by (or at least, compounded by) stress, are you working with a therapist to help in that respect? Medication can assist with the physical symptoms, but treating the underlying causes is extremely important.
Have you discussed the medication not working with your prescribing doctor, yet? They may adjust the dose or try something entirely differently.
I am going to ask the family doc on the 25th for a referral to a psychiatrist. I have been this way my entire life just self medicated with nicotine and alcohol, which is super unhealthy lol. Yes stress levels are pretty high most times. Honestly didn't even realize how bad my anxiety was till I stopped smoking, then the poo hit the fan after about 3 months when my daughter was pretty ill and in the hospital a few times in a month.
I think a lot of us who have had long term mental illness have self-medicated in some way, whether it's drugs, alcohol, food, shopping, etc. If you're with your family doctor, in my experience, you'll be very limited. I've found that GPs are generally not as knowledgeable about the availability of psychiatric drugs and also are resistant to try different types. Again, just my personal experience.
Do you find that the xanax helps stave off intense attacks? Or are you having issues with that as well as the constant mild-moderate anxiety?
Have you thought about therapy? Sounds like you like the drugs, but they don't cure, they just treat symptoms, and apparently untreated you are able to go about your life. Given that, perhaps the best thing is to try and get to the bottom of this and learn to relax rather than always turning to medicate yourself -- these drugs are not a picnic, though they are sometimes necessary. You also might want to get your thyroid checked -- sometimes there's a physiological basis for this. Good luck whatever you decide to do.
I really don't wanna take the meds...sometimes they make me tired and forgetful. Xanax is supposed to be addictive...which I dont understand it makes me tired then I feel like a normal person (kinda scary) I don't feel high or anything like that just calm and normal. But it only lasts about 2 weeks and then it starts to not work again. I started this journal on 7.5 mg of busiprone 3 times a day, for a few weeks, then xanax was added at .5 mg, and that work with the busiprone for a few weeks, then the xanax got upped to 1 mg, a few weeks ago as well as the busiprone being upped to 4 to 5 10's a day :(. I do family counselling with my daughter but going to start see a therapist alone myself. But honestly been like this my whole life, my mom had me tested for ADHD when I was 6 cause I just couldn't sit still and stand being around other kids.
Xanax is for GABA deficiency. Prozac is for serotonin deficiency. Buspirone is thought to enhance the activity dopamine and noradrenaline, and to reduce the activity of the neurotransmitters serotonin and acetylcholine. Atenolol blocks beta receptors that are found in the heart and this reduces the action of adrenaline and noradrenaline. Of course every deficiency state has a cause/s but it is far easier and more profitable to prescribe a drug.
But anyway, i see some problems here. Prozac trying to prevent what little serotonin you have from escaping (should you have any) while buspirone is trying to reduce the activity of serotonin. Ummm. Buspirone enhances the activity of noradrenaline while atenolol is trying to reduce noradrenaline. What the?
An example of why the drugs stop working...
"Once your natural serotonin levels are low enough to cause syptoms (symptoms) it is very difficult to significantly raise serotonin levels enough by food alone. SSRI's or selective serotonin reuptake inhibitors and SNRIs, serotonin and norepinephrine reuptake inhibitors do not actually increase the amount of serotonin molecules in the brain. SSRI’s are thought to block the reabsorption (reuptake) of serotonin by certain nerve cells in the brain. This theoretically leaves more serotonin available in the brain. However if you have low serotonin to begin with these medications either will not work well, or work for a while then "poop out".
Natural serotonin supplements are likely to be the most effective means to raise serotonin levels in the brain while being safe and without the side effects of anti depression medications. Derived from seeds of Griffonia simpicifolia, a native African plant, 5-HTP, or 5-hydroxy tryptophan, is a safe dietary supplement that introduces higher levels of tryptophan into the blood stream which then enter the central nervous system and facilitate the needed synthesis of serotonin."
Just to clarify, Xanax isn't for GABA deficiency -- there's no proof anyone has a GABA deficiency in mental illness. It does target GABA to enhance how it works, to produce an artificial effect. Same with Prozac -- it doesn't create a single extra drop of serotonin and no serotonin deficiency has ever been connected to mental illness except in now considered bogus studies done by pharmaceutical companies. It alters the natural way the body uses serotonin by concentrating its effects in certain receptors and preventing the breakdown and excretion of used serotonin in those targeted receptors, again artificially using the same amount of serotonin a person had to begin with. Just to be clear here.
Thanks all for the input. I had to go to the docs today... again...for anxiety, my pills just aren't working anymore...again. This was a different doctor then who I regularly see, and after talking to me asking me about syptoms (symptoms) ect..(and prolly listening to me talk a hundred miles in hour), he said he thinks its Bi-Polar disorder and put me on depakote along with everything else and referred me to a psychiatrist. And they said stopping smoking would make me healthier LOL!!!
Don't take the depakote, see the psychiatrist. There are several forms of bi-polar, only one of which is real, true bipolar. The others are just forms of depression and don't have to necessarily be treated with anti-psychotics, which have a lot of side effects. You need to start over.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.